question-icon

What could cause a very rapid vibrating sensation from the

default
Posted on Wed, 6 Mar 2019
Question: What could cause a very rapid vibrating sensation from the trachea/bronchial tube area sensed only when lying on my side in bed at night? I have had this sensation only last night and again tonight. Almost daily I get phlegm in my trachea in the evening which triggers violent throat clearing, but that has been true for years. Last night and tonight these throat-clearing episodes were particularly strong, strong enough to cause hoarse throat. Could the vibration sensation be an after-effect of the strain of the throat-clearing?

I'm quite sure this is not a cardiac symptom. I can sense my heartbeat when lying on my side in bed, and it seems entirely normal. I have no associated breathlessness or dizziness such as might be caused by arrhythmia, and the sensation I'm asking about is much too rapid to be an arrhythmia, I believe.
doctor
Answered by Dr. Olgeta Xhufka (2 hours later)
Brief Answer:
Possible laryngitis.

Detailed Answer:
Hello dear, welcome to Ask a doctor service.
I read your query and here is my advice.

Most probably this is a symptom of laryngeal inflammation possibly viral. The thing that it us more evident at night when you lay down it has to do with the secretions from trachea or bronches move up causing the vibration sensation and inflammation which is also causing hoarseness.
Taking antihistamines such desloratadine can help you with cough, hoarseness and vibration sensation.

This has nothing to do with heart disease or arythmia.
Another possibility is of it being anxiety symptoms.
Hope I have answered the question.
Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Olgeta Xhufka

General & Family Physician

Practicing since :2011

Answered : 6908 Questions

premium_optimized

The User accepted the expert's answer

Share on
What could cause a very rapid vibrating sensation from the

Brief Answer: Possible laryngitis. Detailed Answer: Hello dear, welcome to Ask a doctor service. I read your query and here is my advice. Most probably this is a symptom of laryngeal inflammation possibly viral. The thing that it us more evident at night when you lay down it has to do with the secretions from trachea or bronches move up causing the vibration sensation and inflammation which is also causing hoarseness. Taking antihistamines such desloratadine can help you with cough, hoarseness and vibration sensation. This has nothing to do with heart disease or arythmia. Another possibility is of it being anxiety symptoms. Hope I have answered the question. Let me know if I can assist you further.